Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Not getting pregnant after miscarriages. Have NTM lung disease. Looking for proper treatment

Answered by
Dr.
Dr. Nandita Thakkar

Infertility Specialist

Practicing since :1992

Answered : 218 Questions

default
Posted on Thu, 17 Jan 2013 in Infertility Problem
Question: Hi Doctor,
My wife had couple of miscarriages two years ago poist which we have been trying to have a baby. She has not been able to conceive after that. All are tests are good. After 1 year of treatement, the doctor reccomended to test fo TB( IGm) . The tests came positive and they put her on ATT post which she developed jaundice. We stopped the medicines and gain tested for the TB with mroe tests. While the tests for TB came negative( Gold test and the test with menstural blood) , she was detected to be infected with Non tubersclosis mycrobateria.The doctor is again reccomending to go for ATT despite us telling her that she had faced extreme side effects of the medicine. Hence we are requesting for alteranatre medicines that cause less side effects to cure her NTM. Can you please guide us on the same+ Does NTM cause infertility?
doctor
Answered by Dr. Nandita Thakkar 3 hours later
hello
welcome to HCM

non mycobacterium tuberculosis needs to be addressed and it will be suggested that you XXXXXXX a specialist in infective diseases or a chest and TB specialist who will help you with the proper medications so that your wife can be treated properly.

They will assess the complications she had with the initial treatment and help you with drugs much safer for her and has fewer side effects

There is not much literature available for the NTM causing infertility

As far as the fertility treatment is concerned - it can be resumed after the treatment is completed and the gynaecologist will help her as she need further investigations and appropriate management due to he previous miscarriages

hope to have answered your query
Dr Nandita Thakkar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!